Alert archive / Ohio / Special Weather Statements in 2016

Special Weather Statement, NWS Cleveland, OH

January 13, 2016Ashtabula County, Ohio

NWS Cleveland, OH issued this special weather statement at Jan 13, 2016, 4:10 AM EST for Ashtabula County, Ohio. It was in force for 95 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 13, 2016, 4:10 AM EST (09:10 UTC)
Expired
Jan 13, 2016, 5:45 AM EST
In force
95 min
Issued by
NWS Cleveland, OH

County Ashtabula County, OH

The radar

The Cleveland radar (KCLE), 75 km from the middle of the area, began a volume at 09:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 00:00Z, 9.2 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2016-01-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2016-01-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1007 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

928 
WWUS81 KCLE 130910
SPSCLE

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
410 AM EST WED JAN 13 2016
 
OHZ012>014-089-131045-
ASHTABULA INLAND-ASHTABULA LAKESHORE-GEAUGA-LAKE-
410 AM EST WED JAN 13 2016

...SNOW SQUALL WILL AFFECT LAKE...ASHTABULA AND NORTHERN GEAUGA
COUNTIES FOR THE MORNING COMMUTE...

AT 407 AM EST...LAKE EFFECT SNOW SQUALLS CONTINUE TO WOBBLE ACROSS
LAKE...GEAUGA AND ASHTABULA COUNTIES. THE HEAVIEST COUPLE OF BANDS
OF SNOW WERE MOVING ACROSS LAKE COUNTY INTO NORTHERN GEAUGA COUNTY.
THESE BANDS OF SNOW MAY PRODUCE SNOWFALL RATES OF 1 TO 2 INCHES PER
HOUR. WINDS ARE ALSO GUSTING BETWEEN 25 AND 35 MPH WHICH WILL CAUSE
BLOWING AND DRIFTING OF THE SNOW.

USE EXTRA CAUTION IF YOU MUST TRAVEL INTO OR THROUGH THESE LAKE
EFFECT SNOW SQUALLS. RAPID CHANGES IN VISIBILITY AND POTENTIALLY
SLICK ROADS MAY LEAD TO ACCIDENTS. CONSIDER DELAYING TRAVEL UNTIL
THE SQUALL PASSES YOUR LOCATION.

LAT...LON 4150 8052 4150 8100 4156 8139 4157 8140
      4157 8149 4164 8149 4176 8129 4176 8124
      4186 8100 4187 8090 4191 8080 4198 8053
TIME...MOT...LOC 0907Z 180DEG 0KT 4168 8116 
$$

MULLEN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Jan 13, 4:06 AM EST, 4 minutes earlier.

Area forecast discussion, Jan 13, 4:06 AM EST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
406 AM EST WED JAN 13 2016

.SYNOPSIS...
HIGH PRESSURE OVER THE OHIO RIVER VALLEY THIS MORNING WILL MOVE
EAST BY WEDNESDAY NIGHT ALLOWING A WARM FRONT TO LIFT NORTHWARD
ACROSS THE REGION ON THURSDAY. LOW PRESSURE WILL DEVELOP OVER THE
UPPER MISSISSIPPI RIVER VALLEY ON FRIDAY AND MOVE TOWARD THE
REGION FRIDAY NIGHT.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
COLD TEMPERATURES AND GUSTY WINDS ARE CAUSING A FRIGID MORNING
ACROSS THE REGION. THE COLDEST TEMPERATURES WERE LOCATED ACROSS
THE SOUTH WHERE SKIES HAVE BEEN ABLE TO CLEAR. HAVE NUDGED THE
WIND CHILL ADVISORY SLIGHTLY FURTHER EAST WITH THIS FORECAST
PACKAGE COVERING LOCATIONS FROM THE CENTRAL HIGHLANDS TO NW OHIO.
THESE LOCATIONS WILL HAVE THE MINUS 10 OR COLDER FOR THE LONGEST
PERIOD OF TIME. OTHER LOCATIONS MAY BE CLOSE TO THE ADVISORY
LEVELS AT SUNRISE BUT BELIEVE IT WILL BE BRIEF.

THE LAKE EFFECT SNOW BAND REMAINS FAIRLY STRONG ACROSS LAKE AND
GEAUGA COUNTIES. THE BAND OF SNOW HAS BEGUN TO LIFT NORTHEASTWARD
AS WINDS BEGIN TO SHIFT TO THE SOUTHWEST. THERE MAY BE A FEW
LOCATIONS THAT HAVE WARNING LEVEL SNOWFALL ACROSS THE HIGHER
TERRAIN OF LAKE COUNTY BUT BELIEVE IT WILL NOT PERSIST LONG ENOUGH
TO UPGRADE. GEAUGA COUNTY WILL SEE THE HEAVIEST SNOWFALL THIS
MORNING BUT THEN THE SQUALLS SHOULD MOVE INTO ASHTABULA AND ERIE
COUNTIES...MAYBE NORTHERN CRAWFORD COUNTY. WE DID EXTENDED THE
LAKE EFFECT ADVISORY A BIT LONGER. OTHERWISE THE ADVISORIES AND
WARNINGS WILL COVER THE SAME LOCATIONS. WILL CONTINUE TO COVER
THE LAKE EFFECT BANDS WITH SPECIAL WEATHER STATEMENTS THROUGH THE
MORNING COMMUTE SINCE SNOWFALL RATES WILL STILL GET INTO THE 1 TO
2 INCH PER HOUR RANGE.

HIGHS TODAY WILL GENERALLY BE IN THE TEENS. THE EXCEPTION WILL BE
DOWN WIND OF LAKE ERIE WHERE HIGHS WILL BE ABLE TO GET INTO THE
LOWER 20S.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
A WEAK CLIPPER STORM SYSTEM WILL MOVE ACROSS THE AREA OVERNIGHT
WITH SOUTHWESTERLY WIND AHEAD OF IT. THIS SHOULD PUSH THE LAKE
EFFECT SNOW INTO WESTERN NY BY THIS EVENING. HOWEVER WE WILL NEED
TO MONITOR LOCATIONS NEAR THE LAKESHORE OF ERIE COUNTY TO MAKE
SURE THIS REALLY DOES OCCUR. THE CLIPPER STORM SYSTEM WILL BRING
LIGHT SNOW ACROSS THE REGION OVERNIGHT WITH AN INCH OR SO POSSIBLE
AT ALL LOCATIONS. AS THE CLIPPER PASSES AND NUDGES HIGH PRESSURE
TO THE SOUTHEASTERN US IT WILL ALLOW A WARM FRONT TO LIFT ACROSS
THE REGION ON THURSDAY. THERE COULD BE SOME LIGHT SNOW WITH THE
WARM FRONT BUT IT DOES NOT APPEAR THAT THERE WILL BE ANY
SIGNIFICANT ACCUMULATIONS. A DUSTING TO MAYBE AN INCH AT A FEW
LOCATIONS...MAINLY ACROSS THE EAST. AS THE NEXT STORM SYSTEM TAKES
SHAPE OVER THE UPPER MISSISSIPPI RIVER VALLEY AND MOVES INTO THE
CENTRAL GREAT LAKES ON FRIDAY IT WILL PUMP SOME WARMTH BACK INTO
THE REGION. THE ONSET OF RAINFALL MAY ALLOW FOR SOME A WINTRY MIX
ACROSS THE EAST INTO NW PA. IT LOOKS AS IF IT WILL WARM ENOUGH BY
LATE FRIDAY MORNING INTO THE AFTERNOON FOR THE PRECIPITATION TO
BE ALL RAIN. RAINFALL AMOUNTS AROUND A QUARTER OF AN INCH LOOK
POSSIBLE AND MAY END BEING ABSORBED BY THE SNOWPACK. SO THE AMOUNT
OF RUNOFF INTO THE RIVERS MAY BE NEGLIGIBLE. COOLER AIR RETURNS
FRIDAY NIGHT WITH A TRANSITION BACK TO SNOW BY SATURDAY MORNING.

A WARMING TREND IS EXPECTED FOR THURSDAY INTO FRIDAY. HIGHS
THURSDAY IN THE LOWER TO MIDDLE 30S WILL REACH THE LOWER 40S BY
FRIDAY AFTERNOON.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
A LOBE OF THE POLAR VORTEX WILL ROTATE EAST ACROSS THE LAKES SAT
THRU MON PULLING REINFORCING ARCTIC COLD FRONTS ACROSS THE REGION.
A FAIRLY CONTINUOUS THREAT FOR LAKE EFFECT SHSN SHOULD PERSIST AS
THE ARCTIC AIR FLOWS ACROSS THE LAKE. THERE COULD BE A BRIEF
PERIOD FOR MORE WIDESPREAD SHSN WITH THE PASSAGE OF A REINFORCING
FRONT BUT AT THIS POINT THE TIMING IS IMPOSSIBLE TO NAIL DOWN.

BY TUE...HIGH PRESSURE IS EXPECTED TO FINALLY SHIFT EAST INTO OHIO
BY LATE IN THE DAY TO LESSEN THE THREAT FOR SNOW SHOWERS LATE TUE
INTO TUE NIGHT.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
A BAND OF HEAVY LAKE EFFECT SNOW CONTINUES TO PASS JUST TO THE
NORTH OF KCLE. WINDS ARE ALREADY STARTING TO BECOME WSW SO IT
APPEARS THAT KCLE WILL ONLY SEE A GLANCING BLOW FROM THIS BAND AT
BEST. STILL EXPECTING TO SEE SOME PERIODS OF IFR AT KERI THE NEXT
SEVERAL HOURS. ELSEWHERE SOME CLEARING HAS OCCURRED AND PERIODS OF
SCT SKIES ARE LIKELY IN THE SOUTH OVERNIGHT AND WEDNESDAY MORNING.
MAINLY VFR SKIES ARE EXPECTED DURING THE DAYLIGHT HOURS BUT
ANOTHER FAST MOVING SYSTEM WILL IMPACT THE AREA TOMORROW EVENING.
WILL BRING MVFR CIGS/VSBYS BACK ACROSS THE AREA BEGINNING AROUND
00Z. WINDS HAVE CONTINUED TO DIMINISH AND SHOULD LOSE ANY
REMAINING GUSTINESS BY 12Z EXCEPT PERHAPS AT KERI WHERE WINDS
COULD STAY UP A WHILE LONGER.

OUTLOOK...NON VFR LINGERING INTO WEDNESDAY NE OH/NW PA. NON VFR
POSSIBLE WEDNESDAY NIGHT...LINGERING INTO THURSDAY FOR NE OH/NW
PA. NON VFR RETURNS FRIDAY NIGHT AND SATURDAY.

&&

.MARINE...
WINDS WILL CONTINUE TO DIMINISH THRU THE MORNING THEN BACK TO SW
IN THE AFTERNOON. WINDS WILL PROBABLY STAY UP JUST ENOUGH TO
MAINTAIN SCA CONDITIONS ON THE EAST HALF TO 2/3 OF THE LAKE UNTIL
THU MORNING. SW WINDS OF ABOUT 10 TO 20 KNOTS WILL BACK TO SOUTH
FRI AHEAD OF A LOW MOVING ACROSS LWR MI AND SRN LHUR FRI THRU FRI
NIGHT. A COLD FRONT WILL SWEEP EAST ACROSS THE LAKE FRI NIGHT
TURNING WINDS TO THE WEST BY SAT MORNING. WINDS WILL LIKELY
INCREASE ENOUGH FOR MARGINAL SCA CONDITIONS THAT WILL CONTINUE
WELL INTO EARLY NEXT WEEK.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...LAKE EFFECT SNOW ADVISORY UNTIL 3 PM EST THIS AFTERNOON FOR
     OHZ012-089.
     LAKE EFFECT SNOW WARNING UNTIL 3 PM EST THIS AFTERNOON FOR
     OHZ013-014.
     WIND CHILL ADVISORY UNTIL 9 AM EST THIS MORNING FOR OHZ003-006-
     008-017>019-027>029-036-037-047.
PA...LAKE EFFECT SNOW WARNING UNTIL 3 PM EST THIS AFTERNOON FOR
     PAZ001>003.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 AM EST THURSDAY FOR LEZ145>149.

&&

SYNOPSIS...MULLEN
NEAR TERM...MULLEN
SHORT TERM...MULLEN
LONG TERM...ADAMS
AVIATION...KUBINA
MARINE...ADAMS
Hazardous weather outlook, Jan 12, 9:32 PM EST, 6 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
932 PM EST TUE JAN 12 2016

OHZ013-014-PAZ002-003-140245-
GEAUGA-ASHTABULA INLAND-SOUTHERN ERIE-CRAWFORD PA-
932 PM EST TUE JAN 12 2016

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 3 PM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

WIND CHILLS OF ZERO TO -8 ARE EXPECTED OVERNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ003-006-017-018-027-028-036-037-140245-
LUCAS-WOOD-HANCOCK-SENECA-WYANDOT-CRAWFORD-MARION-MORROW-
932 PM EST TUE JAN 12 2016

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND
NORTHWEST OHIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ007>011-019>023-029>033-038-047-140245-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-HOLMES-KNOX-
932 PM EST TUE JAN 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...TONIGHT.

WIND CHILLS OF ZERO TO -8 ARE EXPECTED OVERNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ012-089-140245-
LAKE-ASHTABULA LAKESHORE-
932 PM EST TUE JAN 12 2016

...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 8 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW ADVISORY.

WIND CHILLS OF ZERO TO -8 ARE EXPECTED OVERNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ142>144-162>164-140245-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
932 PM EST TUE JAN 12 2016

...GALE WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING...
...LOW WATER ADVISORY IN EFFECT UNTIL 4 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LOW WATER ADVISORY.
   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-145>149-165>169-140245-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH-
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-LAKE TO CONNEAUT OH-
CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
932 PM EST TUE JAN 12 2016

...GALE WARNING IN EFFECT UNTIL 4 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ001-140245-
NORTHERN ERIE-
932 PM EST TUE JAN 12 2016

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 3 PM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jan 13, 2:37 AM EST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
237 AM EST WED JAN 13 2016

OHZ012>014-089-130900-
ASHTABULA INLAND-ASHTABULA LAKESHORE-GEAUGA-LAKE-
237 AM EST WED JAN 13 2016

...SNOW SQUALLS WILL AFFECT LAKE...ASHTABULA AND NORTHERN GEAUGA
COUNTIES...

AT 235 AM...LAKE EFFECT SNOW SQUALLS CONTINUE TO WOBBLE ACROSS
LAKE...GEAUGA AND ASHTABULA COUNTIES. THE HEAVIEST BAND OF SNOW WAS
MOVING ACROSS LAKE COUNTY INTO NORTHERN GEAUGA COUNTY. THIS BAND OF
SNOW MAY PRODUCE SNOWFALL RATES OF 1 TO 2 INCHES PER HOUR. WINDS ARE
ALSO GUSTING BETWEEN 25 AND 35 MPH WHICH WILL CAUSE BLOWING AND
DRIFTING OF THE SNOW.

USE EXTRA CAUTION IF YOU MUST TRAVEL INTO OR THROUGH THESE LAKE
EFFECT SNOW SQUALLS. RAPID CHANGES IN VISIBILITY AND POTENTIALLY
SLICK ROADS MAY LEAD TO ACCIDENTS. CONSIDER DELAYING TRAVEL UNTIL
THE SQUALL PASSES YOUR LOCATION.

LAT...LON 4150 8052 4150 8100 4156 8139 4157 8140
      4157 8149 4164 8149 4176 8129 4176 8124
      4186 8100 4187 8090 4191 8080 4198 8053
TIME...MOT...LOC 0731Z 180DEG 0KT 4168 8116

MULLEN
Special weather statement, Jan 13, 4:10 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
410 AM EST WED JAN 13 2016

OHZ012>014-089-131045-
ASHTABULA INLAND-ASHTABULA LAKESHORE-GEAUGA-LAKE-
410 AM EST WED JAN 13 2016

...SNOW SQUALL WILL AFFECT LAKE...ASHTABULA AND NORTHERN GEAUGA
COUNTIES FOR THE MORNING COMMUTE...

AT 407 AM EST...LAKE EFFECT SNOW SQUALLS CONTINUE TO WOBBLE ACROSS
LAKE...GEAUGA AND ASHTABULA COUNTIES. THE HEAVIEST COUPLE OF BANDS
OF SNOW WERE MOVING ACROSS LAKE COUNTY INTO NORTHERN GEAUGA COUNTY.
THESE BANDS OF SNOW MAY PRODUCE SNOWFALL RATES OF 1 TO 2 INCHES PER
HOUR. WINDS ARE ALSO GUSTING BETWEEN 25 AND 35 MPH WHICH WILL CAUSE
BLOWING AND DRIFTING OF THE SNOW.

USE EXTRA CAUTION IF YOU MUST TRAVEL INTO OR THROUGH THESE LAKE
EFFECT SNOW SQUALLS. RAPID CHANGES IN VISIBILITY AND POTENTIALLY
SLICK ROADS MAY LEAD TO ACCIDENTS. CONSIDER DELAYING TRAVEL UNTIL
THE SQUALL PASSES YOUR LOCATION.

LAT...LON 4150 8052 4150 8100 4156 8139 4157 8140
      4157 8149 4164 8149 4176 8129 4176 8124
      4186 8100 4187 8090 4191 8080 4198 8053
TIME...MOT...LOC 0907Z 180DEG 0KT 4168 8116

MULLEN

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 12, 9:44 PM ESTSmall Craft AdvisoryCLE6 hr
Jan 13, 2:37 AM ESTSpecial Weather StatementCLEAshtabula83 min
Jan 13, 3:41 AM ESTSmall Craft AdvisoryCLE30 hr
Jan 13, 5:34 AM ESTSpecial Weather StatementCLEAshtabula86 min
Jan 13, 6:55 AM ESTSpecial Weather StatementCLEAshtabula, Lake95 min

Nearby

Special Weather Statements in Ohio, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.